MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE4 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE4 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G411
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right knee.It was reported that when the implant was opened, black specks were observed on the device.All but one was able to be wiped off, the one remaining seems to be infused in the poly.Due to sterility concerns, the device was not used.A second device was immediately available and surgery was completed successfully with no delay.Rep reported that the device and packaging are available for return.No further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding black specks on a triathlon insert component were reported.The reported black spots which could be wiped off could not be confirmed or further evaluated, however, there was a black speck which appeared embedded in the poly material which was confirmed.Method & results: device evaluation and results: a material analysis has been performed.The report concluded that the particle was observed to be embedded in the polyethylene surface.In order to identify the particle eds analysis was performed on different areas of the particle.The reported ¿black specks¿ in pi were confirmed after visual examination.Characterization of the two particles with optical and electron microscopy, identified the material as an inclusion in the polyethylene.Eds analysis identified the inclusions to consistent of grey matrix comprising of c, ti and ca with dark al particles embedded in the grey matrix.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported ¿black specks¿ in pi were confirmed after visual examination.Characterization of the two particles with optical and electron microscopy, identified the material as an inclusion in the polyethylene.Eds analysis identified the inclusions to consistent of grey matrix comprising of c, ti and ca with dark al particles embedded in the grey matrix.The manufacturing cell quality and manufacturing engineers have raised nc to evaluate the root cause of the event.The investigation concluded: the affected part was returned to stryker limerick for further review, and the part underwent material analysis.The result of this analysis identified the foreign matter as inclusions within the raw material.This information was reviewed by the raw material vendor, meditech, who confirmed that the reported images and material analysis was indicative of an inclusion in the raw material.No containment will be applied to this batch or this product as this issue is considered to be isolated to one piece from trace code lot: ljb184.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INS SIZE4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8804337
Report Number0002249697-2019-02601
Device Sequence Number326643
Product Code MBH
UDI-Device Identifier07613327045789
UDI-Public07613327045789
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number5531G411
Device Lot NumberLJB184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR